Alert archive / Nevada / River Flood Warnings in 2016

River Flood Warning 1, NWS Elko, NV

June 3, 2016Elko County, Nevada

NWS Elko, NV issued this river flood warning at Jun 3, 2016, 8:40 PM PDT for Elko County, Nevada. It took effect at Jun 5, 2016, 9:29 PM PDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jun 3, 2016, 8:40 PM PDT (03:40 UTC)
In effect from
Jun 5, 2016, 9:29 PM PDT
Expired
Jun 9, 2016, 9:39 PM PDT
In force
4 days
Issued by
NWS Elko, NV
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamoille Creek near Lamoille (LCLN2). The gauge peaked at 5.01 ft at Jun 8, 2016, 7:00 PM PDT.

actionminormoderatemajor345606/0406/0506/0606/0706/0806/0906/1006/11
Action stage
4 ft
Minor stage
4.8 ft
Moderate stage
5.5 ft
Major stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

464 
WGUS45 KLKN 040340
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
840 PM PDT FRI JUN 3 2016

...The National Weather Service in Elko has issued a Flood Warning 
for the following rivers in Nevada... 

Lamoille Creek Above Lamoille affecting Elko County
For Lamoille Creek, including Lamoille, minor flooding is 
forecast. For the Jarbidge River, including Jarbidge, minor 
flooding is forecast.

 ...Minor flooding is expected in Lamoille and Jarbidge...

                    FLD    OBSERVED          FORECAST 8 PM
LOCATION            STG   STG DAY  TIME    Sat    Sun    Mon

Lamoille Creek
  Lamoille          4.8    4.4 Fri 08 PM   4.7    4.9    5.0

Jarbidge River
  Jarbidge          5.5    5.1 Fri 08 PM   5.3    5.4    5.5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to noaa weather radio...

A followup product will be issued as needed...


&&

NVC007-050340-
/O.NEW.KLKN.FL.W.0001.160606T0147Z-000000T0000Z/
/LCLN2.1.ER.160606T0147Z.160607T0300Z.000000T0000Z.UU/
840 PM PDT FRI JUN 3 2016

The National Weather Service in Elko has issued a 

* Flood Warning for 
  Lamoille Creek Above Lamoille.
* from Sunday evening until further notice...Or until the warning is 
  cancelled.
* At  8:00 PM Friday the stage was 4.4 feet.
* Flood stage is 4.8 feet.
* Minor flooding is forecast.
* Impact...at 4.8 feet...Flood stage at the powerhouse gage location 
  in lamoille canyon. Minor flooding can occur in the town of 
  lamoille. Water can seep into basements near the river.

$$

NVC007-050340-
/O.ROU.KLKN.HY.S.0000.000000T0000Z-000000T0000Z/
/JBGN2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
840 PM PDT FRI JUN 3 2016

Forecast information for
  Jarbidge River Below Jarbidge.
* At  8:00 PM Friday the stage was 5.1 feet.
* Flood stage is 5.5 feet.
* Minor flooding is forecast.
* Impact...at 5.5 feet...Flood stage; minor flooding along channel.

$$

LW
8 follow-up statements
742 
WGUS45 KLKN 040402
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
902 PM PDT FRI JUN 3 2016

  Lamoille Creek Above Lamoille affecting Elko County
For the Lamoille Creek, including Lamoille, Minor flooding is 
forecasted.For the Jarbidge River, including Jarbidge, no flooding is
observed or forecast.

 ...insert basis section here!!!...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Sat    Sun    Mon

Lamoille Creek
  Lamoille          4.8    4.4 Fri 08 PM    4.7    4.9    5.0

Jarbidge River
  Jarbidge          5.5    5.1 Fri 08 PM      +      +      +

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to noaa weather radio...

A followup product will be issued later this afternoon...


&&

NVC007-050402-
/O.CON.KLKN.FL.W.0001.160606T0147Z-000000T0000Z/
/LCLN2.1.ER.160606T0147Z.160607T0300Z.000000T0000Z.UU/
902 PM PDT FRI JUN 3 2016

The Flood Warning continues for 
 The Lamoille Creek Above Lamoille.
* from Sunday evening until further notice...Or until the warning is 
  cancelled.
* At  8:00 PM Friday the stage was 4.4 feet.
* Flood stage is 4.8 feet.
* Minor flooding is forecast.
* Impact...at 4.8 feet...Flood stage at the powerhouse gage location 
  in lamoille canyon. Minor flooding can occur in the town of 
  lamoille. Water can seep into basements near the river.

$$

NVC007-050402-
/O.ROU.KLKN.HY.S.0000.000000T0000Z-000000T0000Z/
/JBGN2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 PM PDT FRI JUN 3 2016

Forecast information for
  Jarbidge River Below Jarbidge.
* At  8:00 PM Friday the stage was 5.1 feet.
* Flood stage is 5.5 feet.
* No flooding is currently forecast.
* Impact...at 5.5 feet...Flood stage; minor flooding along channel.

$$
407 
WGUS85 KLKN 040428
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
928 PM PDT FRI JUN 3 2016

For Lamoille Creek, including Lamoille, minor flooding is 
forecast. For the Jarbidge River, including Jarbidge, minor
flooding is forecast.

 ...Minor flooding is expected in Lamoille and Jarbidge....

                    FLD    OBSERVED         FORECAST 8 PM
LOCATION            STG   STG DAY  TIME    Sat    Sun    Mon

Lamoille Creek
  Lamoille          4.8    4.4 Fri 09 PM   4.7    4.9    5.0

Jarbidge River
  Jarbidge          5.5    5.1 Fri 09 PM   5.3    5.4    5.5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to noaa weather radio...

A followup product will be issued as needed...

&&

NVC007-050428-
/O.CON.KLKN.FL.W.0001.160606T0147Z-000000T0000Z/
/LCLN2.1.ER.160606T0147Z.160607T0300Z.000000T0000Z.UU/
928 PM PDT FRI JUN 3 2016

The Flood Warning continues for
  Lamoille Creek Above Lamoille.
* from Sunday evening until further notice...Or until the warning is 
  cancelled.
* At  9:00 PM Friday the stage was 4.4 feet.
* Flood stage is 4.8 feet.
* Minor flooding is forecast.
* Impact...at 4.8 feet...Flood stage at the powerhouse gage location 
  in lamoille canyon. Minor flooding can occur in the town of 
  lamoille. Water can seep into basements near the river.

The Flood Warning continues for
  the Jarbidge River
* At  9:00 PM Friday the stage was 5.1 feet.
* Flood stage is 5.5 feet.
* Forecasts are not issued for this location. this warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 5.5 feet...Flood stage; minor flooding along channel.

$$

NVC007-050428-
/O.ROU.KLKN.HY.S.0000.000000T0000Z-000000T0000Z/
/JBGN2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
928 PM PDT FRI JUN 3 2016

* At  9:00 pm PM Friday the stage was 5.1 feet.
* Flood stage is 5.5 feet.
* Forecasts are not issued for this location. this warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 5.5 feet...Flood stage; minor flooding along channel.

$$

LW
308 
WGUS85 KLKN 050427
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
927 PM PDT SAT JUN 4 2016

For Lamoille Creek, including Lamoille, minor flooding is 
forecast. For the Jarbidge River, including Jarbidge, minor
flooding is forecast.

...Minor flooding is expected in Lamoille and Jarbidge....

                    FLD    OBSERVED            FORECAST 9 PM
LOCATION            STG   STG DAY  TIME      Sun    Mon    Tue

Lamoille Creek
  Lamoille          4.8    4.6 Sat 09 PM     4.8    4.9    5.1

Jarbidge River
  Jarbidge          5.5    5.1 Sat 09 PM     5.2    5.3    5.4

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to NOAA weather radio...

A followup product will be issued as needed...


&&

NVC007-060427-
/O.EXT.KLKN.FL.W.0001.160607T0254Z-000000T0000Z/
/LCLN2.1.ER.160607T0254Z.160609T0430Z.000000T0000Z.UU/
927 PM PDT SAT JUN 4 2016

The Flood Warning continues for
  The Lamoille Creek Above Lamoille.
* from Monday evening until further notice...or until the warning is 
  cancelled.
* from Monday evening until further notice.
* At  9:00 PM Saturday the stage was 4.6 feet.
* Flood stage is 4.8 feet.
* Minor flooding is forecast.
* Impact...at 4.8 feet...Flood stage at the Powerhouse gage location 
  in Lamoille Canyon. Minor flooding can occur in the town of 
  Lamoille. Water can seep into basements near the river.

$$

NVC007-060427-
/O.ROU.KLKN.HY.S.0000.000000T0000Z-000000T0000Z/
/JBGN2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
927 PM PDT SAT JUN 4 2016

* At  9:00 PM Saturday the stage was 5.1 feet.
* Flood stage is 5.5 feet.
* Forecasts are not issued for this location. This warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 5.5 feet...Flood stage; minor flooding along channel.

$$

DS
484 
WGUS85 KLKN 060436
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
936 PM PDT SUN JUN 5 2016

For Lamoille Creek, including Lamoille, minor flooding is 
forecast. For the Jarbidge River, including Jarbidge, minor
flooding is forecast.

...Minor flooding is expected in Lamoille and Jarbidge....

                    FLD    OBSERVED           FORECAST 9 PM
LOCATION            STG   STG DAY  TIME      Mon    Tue    Wed

Lamoille Creek
  Lamoille          4.8    4.9 Sun 09 PM     5.0    5.1    5.1

Jarbidge River
  Jarbidge          5.5    5.1 Sun 09 PM     5.3    5.4    5.5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to noaa weather radio...

A followup product will be issued later this afternoon...


&&

NVC007-070436-
/O.EXT.KLKN.FL.W.0001.160606T0429Z-000000T0000Z/
/LCLN2.1.ER.160606T0003Z.160609T0415Z.000000T0000Z.UU/
936 PM PDT SUN JUN 5 2016

The Flood Warning continues for
  The Lamoille Creek above Lamoille.
* until further notice...or until the warning is cancelled.
* At  9:00 PM Sunday the stage was 4.9 feet.
* Flood stage is 4.8 feet.
* Minor flooding is occurring.
* Impact...at 4.8 feet...Flood stage at the Powerhouse gage location 
  in Lamoille Canyon. Minor flooding can occur in the town of 
  Lamoille. Water can seep into basements near the river.

The Flood Warning continues for
  The Jarbidge River at Jarbidge.
* At  9:00 PM Sunday the stage was 5.1 feet.
* Flood stage is 5.5 feet.
* Forecasts are not issued for this location. this warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 5.5 feet...Flood stage; minor flooding along channel.

$$

NVC007-070436-
/O.ROU.KLKN.HY.S.0000.000000T0000Z-000000T0000Z/
/JBGN2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
936 PM PDT SUN JUN 5 2016

* At  9:00 PM Sunday the stage was 5.1 feet.
* Flood stage is 5.5 feet.
* Forecasts are not issued for this location. this warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 5.5 feet...Flood stage; minor flooding along channel.

$$
377 
WGUS85 KLKN 070444
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
944 PM PDT MON JUN 6 2016

For the Lamoille Creek, including Lamoille, minor flooding is 
occurring.

 ...Minor flooding is expected in Lamoille...

                    FLD    OBSERVED           FORECAST 9 PM
LOCATION            STG   STG DAY  TIME     Tue    Wed    Thu

Lamoille Creek
  Lamoille          4.8    4.8 Mon 09 PM    4.9    4.9    4.8

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to NOAA weather radio...

A followup product will be issued as needed...


&&

NVC007-080444-
/O.CON.KLKN.FL.W.0001.000000T0000Z-000000T0000Z/
/LCLN2.1.ER.160606T0003Z.160606T0300Z.000000T0000Z.UU/
944 PM PDT MON JUN 6 2016

The Flood Warning continues for
  The Lamoille Creek Above Lamoille.
* until further notice.
* At  9:00 PM Monday the stage was 4.8 feet.
* Flood stage is 4.8 feet.
* Impact...at 4.8 feet...Flood stage at the Powerhouse gage location 
  in Lamoille Canyon. Minor flooding can occur in the town of 
  Lamoille. Water can seep into basements near the river.

$$

DS
785 
WGUS85 KLKN 080438
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
938 PM PDT TUE JUN 7 2016

For the Lamoille Creek, including Lamoille, minor flooding is 
occurring.

 ...Minor flooding is expected in Lamoille...

                    FLD    OBSERVED           FORECAST 7AM
LOCATION            STG   STG DAY  TIME      Wed    Thu    Fri

Lamoille Creek
  Lamoille          4.8    5.0 Tue 09 PM     5.0    4.9    4.9

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to NOAA weather radio...

A followup product will be issued as needed...


&&

NVC007-090438-
/O.CON.KLKN.FL.W.0001.000000T0000Z-000000T0000Z/
/LCLN2.1.ER.160606T0003Z.160608T0400Z.000000T0000Z.UU/
938 PM PDT TUE JUN 7 2016

The Flood Warning continues for
  The Lamoille Creek Above Lamoille.
* Until further notice.
* At  9:00 PM Tuesday the stage was 5.0 feet.
* Flood stage is 4.8 feet.
* Impact...at 4.8 feet...Flood stage at the Powerhouse gage location 
  in Lamoille Canyon. Minor flooding can occur in the town of 
  Lamoille. Water can seep into basements near the river.

$$

DS
055 
WGUS85 KLKN 090432
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
932 PM PDT WED JUN 8 2016

For the Lamoille Creek, including Lamoille, minor flooding is 
occurring.

 ...Minor flooding is expected in Lamoille...

                    FLD    OBSERVED           FORECAST 9 PM
LOCATION            STG   STG DAY  TIME      Thu    Fri    Sat

Lamoille Creek
  Lamoille          4.8    5.0 Wed 09 PM     5.0    5.0    4.9

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas...

Stay tuned to developments by listening to NOAA weather radio...

A followup product will be issued later as needed...


&&

NVC007-100432-
/O.CON.KLKN.FL.W.0001.000000T0000Z-000000T0000Z/
/LCLN2.1.ER.160606T0003Z.160609T0030Z.000000T0000Z.UU/
932 PM PDT WED JUN 8 2016

The Flood Warning continues for
  The Lamoille Creek above Lamoille.
* Until further notice.
* At  9:00 PM Wednesday the stage was 5.0 feet.
* Flood stage is 4.8 feet.
* Impact...at 4.8 feet...Flood stage at the Powerhouse gage location 
  in Lamoille Canyon. Minor flooding can occur in the town of 
  Lamoille. Water can seep into basements near the river.

$$

DS
515 
WGUS85 KLKN 100439
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
939 PM PDT THU JUN 9 2016

For the Lamoille Creek, including Lamoille, no flooding is observed 
or forecast.

 ...Lamoille creek has fallen below flood stage and is expected to
remain below flood stage...

                    FLD    OBSERVED         FORECAST 8 pm
LOCATION            STG   STG DAY  TIME    Fri    Sat    Sun

Lamoille Creek
  Lamoille          4.8    4.5 Thu 09 PM    4.4     4.3   4.2
&&

NVC007-100509-
/O.CAN.KLKN.FL.W.0001.000000T0000Z-160610T0439Z/
/LCLN2.1.ER.160606T0003Z.160609T0030Z.160609T0612Z.UU/
939 PM PDT THU JUN 9 2016

The Flood Warning is cancelled for
  The Lamoille Creek Above Lamoille.
* At  9:00 PM Thursday the stage was 4.4 feet.
* Flood stage is 4.8 feet.
* Impact...at 4.8 feet...Flood stage at the powerhouse gage location 
  in lamoille canyon. Minor flooding can occur in the town of 
  lamoille. Water can seep into basements near the river.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Jun 3, 3:04 PM PDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jun 3, 3:04 PM PDT, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Elko NV
304 PM PDT FRI JUN 3 2016

.SYNOPSIS...Strong high pressure will bring very warm temperatures
through the weekend with highs in the mid 80s to the mid 90s.
Moisture and instability will bring a chance of thunderstorms
Sunday into the middle of next week.
&&

.SHORT TERM...Tonight through Sunday. Strong high pressure
building into the region from the desert southwest will bring
warming temperatures through Saturday. Highs will top out in the
mid 80s to the mid 90s. Weak upper low moving into northern CA
Sunday will bring isolated to scattered thunderstorms to most of
the area. A little cooler on Sunday across the western portion of
the forecast area due to the influence of the upper low.

.LONG TERM...Sunday night through next Friday. Models are in good
agreement through the middle of next week. Mean high pressure over
the Western U.S. slowly drifting eastward Sunday night into Monday
while mid-level moisture and instability associated with a weakening
cut-off low slide in under the ridge across the Great Basin region.
Increasing confidence in thunderstorm activity Sunday night and
Monday as both surface-based and elevated lapse rates intensify. Most
thunderstorm activity into Monday looks to be centered over Elko
County. Models also trend precipitable water values higher across
much of Northern Nevada Monday. As such increased pops and QPF over
portions of Northern Nevada while also increasing thunderstorm
probability from slight chance to chance over most favored areas.
Even with the increased cloud cover Monday still expect high
temperatures to remain well above normal.

Well above normal temperatures and thunderstorm activity expected to
linger through at least Wednesday...with cooler and more stable
conditions next Thursday and Friday as a trough moves west to east
across the Pacific Northwest.
&&

.AVIATION...Warm and dry with VFR conditions through Saturday
afternoon as high pressure continues to build over the region.
Expect some cumulus clouds to build over portions of central and
possibly Northeastern Nevada Saturday afternoon as mid-level
moisture and weak instability move in under the building ridge.
&&

.HYDROLOGY...Very warm temperatures have led to increased runoff into
streams and rivers from melting snow. Lamoille Creek and the
Jarbidge River may reach bankfull this weekend. A Flood Watch is
in effect for these bodies of water and minor flooding is
probable.

Lamoille Creek is showing a strong diurnal profile, peaking in
the evening and running less strong during the overnight and
daytime hours. The creek has been peaking between 8 pm and 9 pm
each evening.

The Jarbidge River is steadily rising.
&&

.LKN Watches/Warnings/Advisories...
Flood Watch until 11 PM PDT this evening for Northern Elko
County-Ruby Mountains/East Humboldt Range.

&&

91/96/96

Nearby

River Flood Warnings in Nevada, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.